Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 50, NWS Raleigh, NC

September 14, 2018Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 14, 2018, 1:57 PM EDT for Wayne County, Wilson County, North Carolina. It was in force for 11 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2018, 1:57 PM EDT (17:57 UTC)
Expired
Sep 15, 2018, 1:00 AM EDT
In force
11 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 2:18 PM EDTFLASH FLOOD5 Se Pikeville, NCSEVERAL ROADS IMPASSABLE IN THE AREA.
Sep 14, 2:18 PM EDTFLASH FLOOD7 Nne Elroy, NCSEVERAL ROADS IMPASSABLE IN THE AREA.
Sep 14, 2:20 PM EDTFLASH FLOODGoldsboro, NCNUMEROUS ADDITIONAL ROAD CLOSURES HAVE OCCURRED ACROSS WAYNE COUNTY AND THE CITY OF GOLDSBORO. NO WATER RESCUES HAVE OCCURRED AT THIS TIME.
Sep 14, 6:00 PM EDTFLASH FLOODGoldsboro, NCWATER RESCUE UNDERWAY IN GOLDSBORO.
Sep 14, 9:32 PM EDTFLASH FLOOD2 Wsw Goldsboro, NC5 WATER RESCUES SO FAR THIS EVENING.
Sep 15, 12:25 AM EDTFLASH FLOOD6 Wsw Seven Springs, NCMULTIPLE AREAS ON HWY. 55 IMPASSABLE DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

021 
WGUS52 KRAH 141757
FFWRAH
NCC191-195-150000-
/O.NEW.KRAH.FF.W.0050.180914T1757Z-180915T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
157 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Wayne County in central North Carolina...
  Wilson County in central North Carolina...

* Until 800 PM EDT Friday

* At 155 PM EDT, local law enforcement officials reported heavy rain 
  across the warned area. Over 4 inches of rain have fallen. Flash 
  flooding is already occurring and there are multiple road closures 
  across Wayne county.

* Some locations that will experience flooding include...
  Goldsboro, Wilson, Mount Olive, Elm City, Fremont, Walnut Creek,
  Lucama, Stantonsburg, Black Creek and Pikeville.

Additional rainfall amounts of one to two inches an hour are 
possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening flash flooding is occurring across the area. Do not
attempt to travel unless you must do so to escape the flooding or are
under an evacuation order. If you are in a low lying area, along a
creek or stream, or in an area experiencing flooding, take action 
now to protect your life. Move to higher ground immediately. Do not 
enter or cross flowing water or water of unknown depth. 

&&

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7783 3515 7790 3519 7802 3519 7816
      3522 7824 3528 7830 3531 7829 3535 7815
      3542 7816 3558 7807 3561 7813 3573 7819
      3585 7788 3585 7779 3568 7766

$$

10
2 follow-up statements
316 
WGUS52 KRAH 142335
FFWRAH
NCC191-195-150500-
/O.EXT.KRAH.FF.W.0050.000000T0000Z-180915T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
735 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Wayne County in central North Carolina...
  Wilson County in central North Carolina...

* Until 100 AM EDT

* A Flash Flood Emergency remains in effect for Wayne County 
  and Southeast Johnston County until 1000 PM.

* At 728 PM EDT, emergency management officials reported heavy rain 
  across the warned area. Up to 11 inches of rain have fallen. Flash 
  flooding is already occurring, resulting in numerous road closures 
  and water rescues.

* Some locations that will experience flooding include...
  Goldsboro, Wilson, Mount Olive, Elm City, Fremont, Walnut Creek,
  Lucama, Stantonsburg, Black Creek and Pikeville.

Additional rainfall amounts of up to 2 inches per hour are possible 
in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening flash flooding is occurring across the area. Do not
attempt to travel unless you must do so to escape the flooding or are
under an evacuation order. If you are in a low lying area, along a
creek or stream, or in an area experiencing flooding, take action 
now to protect your life. Move to higher ground immediately. Turn 
around, don't drown when encountering flooded roads. Be especially 
cautious at night when it is harder to recognize the dangers of 
flooding.

&&

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7783 3515 7790 3519 7802 3519 7816
      3522 7824 3528 7830 3531 7829 3535 7815
      3542 7816 3558 7807 3561 7813 3573 7819
      3585 7788 3585 7779 3568 7766

$$

10
282 
WGUS72 KRAH 150453
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1253 AM EDT SAT SEP 15 2018

NCC191-195-150502-
/O.EXP.KRAH.FF.W.0050.000000T0000Z-180915T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne NC-Wilson NC-
1253 AM EDT SAT SEP 15 2018

...THE FLASH FLOOD WARNING FOR WAYNE AND WILSON COUNTIES WILL EXPIRE
AT 100 AM EDT SATURDAY...

Flash Flooding threat continues for Wayne and Wilson Counties. This 
threat continues to be mentioned in FFW 54.

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7783 3515 7790 3519 7802 3519 7816
      3522 7824 3528 7830 3531 7829 3535 7815
      3542 7816 3558 7807 3561 7813 3573 7819
      3585 7788 3585 7779 3568 7766

$$

HAINES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 1:35 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 14, 1:35 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
135 PM EDT Fri Sep 14 2018

.SYNOPSIS...
Hurricane Florence will move very slowly west to southwest near the
coast of southern North Carolina and northeastern South Carolina
through tonight. A slow motion to the west over northern South
Carolina will follow Saturday and Sunday. Conditions will finally
improve early next week as the remnants of Florence finally move
away.

&&

.NEAR TERM /through Saturday/...
As of 135 PM Friday...

Currect forecast through Saturday looks on track.

Hurricane Florence will move extremely slowly towards the southwest
staying very close to the NC coastline this afternoon. By Saturday
morning Hurricane Florence is forecast to still be near the
coastline over northeastern South Carolina. Latest guidance continue
to advertise a swath of 10" to 20" across central North Carolina
(isolated higher amounts possible). These types of rainfall
unfortunately make sense given the strong low level moisture
transport convergence on the back side of the storm.

This means that a prolonged period of torrential rainfall can be
expected across most of central North Carolina. Flash flooding of
creeks, rivers, streams, and nearby roadways, and washouts of area
bridges are likely. This will likely result in catastrophic and life
threatening flash flooding and extensive prolonged river flooding
across the lower Neuse, Black, and Cape Fear river basins.

The coastal plain and Sandhills will remain in a favorable area for
isolated tornadoes for the rest of the afternoon into this evening.
As Florence moves further westward on Saturday, a favorable
environment for isolated tornadoes will expand westward into the
southern Piedmont.

&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 425 AM Friday...

Saturday night through Sunday night... The remnant circulation of
Florence which should be centered over northern South Carolina on
Saturday evening will move slowly west on Sunday and then begin to
lift north into the Appalachians. As the surface low slips west, a
persistent southerly, convergent flow will produce an arc of
widespread moderate to heavy rain across the state. The greatest
rain coverage will be across the southern Piedmont and Sandhills
where we will maintain 90 PoPs with PoPs in the likely range to the
northeast.

Rainfall amounts during the period will average between 2 and 5
inches with lesser amounts across the far northeast Piedmont and
northern Coastal Plain. This additional rain is likely to exasperate
anticipated flooding issues across the southern tier including the
Neuse, Cape Fear, Black and Yadkin river basins where river flooding
may become extreme.

Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH
on Saturday evening will gradually abate as the remnant low weakens
and pushes away. Given the wet soil, additional issues with falling
trees are expected.

With lots of clouds and widespread rain, little diurnal temperature
change is expected. Morning lows will range around 70 with afternoon
highs in the mid to upper 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 1245 AM Friday...

The remnant circulation of Florence is expected to lift northeast
through the lower Ohio Valley and northeastern United States Monday
and Tuesday. This will mean the trailing rain bands and associated
weather hazards will come to an end by Sunday night or Monday
for the region.

The trailing surface trough will keep a lingering chance of
mainly diurnal showers and storms into Tuesday afternoon
and possibly Wednesday afternoon. Hot and humid conditions will
also linger through midweek. Lows in the lower to mid 70s
(well above normal) will continue into Wednesday, with highs
in the 80s.

Finally, a pattern change with a true cold frontal passage is
expected late Wednesday. A breath of fresh air courtesy of a
Canadian high pressure will arrive by Thursday and Friday. Lows by
Friday may finally dip into the 50s across the northern Piedmont,
with highs only 80-85.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 135 PM Friday...

Mainly MVFR ceilings will prevail through the TAF period, amidst
tropically-moist, nely low level flow between high pressure over the
Northeast and Hurricane Florence. A shield of heavy, tropical
precipitation with reduced visibilities, and stronger and more
numerous outer bands of showers and storms, will pivot westward
across cntl NC through this evening, including into the GSO and INT
vicinity between 00Z-06Z.

Outlook: Florence will eventually arc across SC Saturday and
Saturday night, then lift nwd and newd through the Appalachians
through early next week. Breezy to windy conditions, periods of
continued tropical downpours, storms, and isolated tornadoes --and
sub-VFR conditions-- will result, with improving conditions for
Tuesday and Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Hurricane Warning for NCZ078-089.
Flash Flood Watch through Sunday evening for NCZ021>028-
038>043-073>078-083>086-088-089.
Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086-
088.
&&

SYNOPSIS...Haines/Franklin
NEAR TERM...Haines/Franklin
SHORT TERM...Blaes
LONG TERM...Badgett
AVIATION...MWS/Franklin
Hazardous weather outlook, Sep 14, 11:45 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1145 AM EDT Fri Sep 14 2018

NCZ021>025-038-039-073-074-083-151545-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly-
Montgomery-Anson-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ007>011-151545-
Person-Granville-Vance-Warren-Halifax-
1145 AM EDT Fri Sep 14 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

It will become increasingly windy across the far northern counties
of central North Carolina as Hurricane Florence moves onshore. The
wind gusts will be strong enough to down a few large tree limbs.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Prolonged rain and wind Friday and Friday night will result in a few
downed trees, leading to sporadic power outages and isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ026>028-041>043-077-078-151545-
Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ040-075-076-084>086-088-151545-
Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ089-151545-
Sampson-
1145 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Sep 14, 12:44 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 WNW GOLDSBORO         35.38N 77.98W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLASH FLOODING AT S.
            HERMAN ST. IN GOLDSBORO.

&&

TDH
Local storm report, Sep 14, 12:47 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 N GOLDSBORO           35.39N 77.98W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLASH FLOODING AT N.
            HERMAN ST. AND ATLANTIC AVE. IN GOLDSBORO.

&&

TDH
Local storm report, Sep 14, 12:52 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 W GOLDSBORO           35.37N 78.00W
09/14/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLASH FLOODING AT OLIVIA
            LN. AND S. JOHN ST. IN GOLDSBORO.

&&

TDH
Special weather statement, Sep 14, 1:28 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
128 PM EDT FRI SEP 14 2018

NCZ027-028-043-141800-
Edgecombe NC-Nash NC-Wilson NC-
128 PM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT SOUTHEASTERN NASH...SOUTHERN
EDGECOMBE AND NORTHEASTERN WILSON COUNTIES UNTIL 200 PM EDT...

At 127 PM EDT, Doppler radar was tracking a heavy rain shower near
Bruce, or 10 miles south of Tarboro, moving west at 40 mph.

Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.

Heavy rain and minor flooding will be possible with this shower.

Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Sharpsburg, Pinetops,
Macclesfield, Conetoe, Tar River Reservoir and Willbanks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3583 7737 3583 7740 3581 7742 3581 7745
      3580 7745 3580 7747 3576 7752 3567 7767
      3576 7798 3589 7798 3598 7789
TIME...MOT...LOC 1727Z 104DEG 34KT 3576 7750

77
Local storm report, Sep 14, 1:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
147 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FUNNEL CLOUD     4 NNW SPRING HOPE       36.00N 78.13W
09/14/2018                   NASH               NC   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTS A FUNNEL CLOUD MOVING
            WEST FROM DUKE MEMORIAL ROAD.

&&

JJM
Special weather statement, Sep 14, 1:55 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT FRI SEP 14 2018

NCZ026-027-041>043-141830-
Nash NC-Johnston NC-Franklin NC-Wake NC-Wilson NC-
155 PM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT SOUTHWESTERN NASH...EAST CENTRAL
WAKE...NORTH CENTRAL JOHNSTON...NORTHWESTERN WILSON AND SOUTH CENTRAL
FRANKLIN COUNTIES UNTIL 230 PM EDT...

At 154 PM EDT, Doppler radar was tracking a heavy rain shower near
Elm City, or 10 miles south of Nashville, moving west at 50 mph.

Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.

Heavy rain and minor flooding will be possible with this shower.

Locations impacted include...
Wilson, Zebulon, Elm City, Bailey, Bunn, Wendell, Sharpsburg, Spring
Hope, Middlesex and Sims.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3574 7783 3573 7845 3605 7830 3587 7783
      3586 7782 3586 7780 3584 7778
TIME...MOT...LOC 1754Z 101DEG 42KT 3582 7792

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:07 PM EDTSpecial Weather StatementRAHEdgecombe23 min
Sep 13, 8:33 PM EDTTornado WarningRAHWilson11 min
Sep 14, 12:28 AM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne, Wilson62 min
Sep 14, 3:02 AM EDTTornado WarningRAHFranklin, Halifax, Warren28 min
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland10 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland7 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHHarnett7 days
Sep 14, 3:13 AM EDTTornado WarningRAHHalifax, Nash18 min
Sep 14, 6:36 AM EDTAreal Flood AdvisoryRAHEdgecombe, Harnett, Johnston, Wilson114 min
Sep 14, 6:57 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wayne, Wilson48 min
Sep 14, 7:27 AM EDTFlash Flood WarningRAHSampson6 hr
Sep 14, 7:56 AM EDTFlash Flood WarningRAHWayne, Wilson6 hr
Sep 14, 8:09 AM EDTSpecial Weather StatementRAHJohnston36 min
Sep 14, 8:41 AM EDTFlash Flood Warning EmergencyRAHJohnston17 hr
Sep 14, 9:00 AM EDTSpecial Weather StatementRAHJohnston, Wilson45 min
Sep 14, 9:33 AM EDTSpecial Weather StatementRAHNash27 min
Sep 14, 9:49 AM EDTSpecial Weather StatementRAHCumberland26 min
Sep 14, 9:59 AM EDTSpecial Weather StatementRAHFranklin16 min
Sep 14, 10:03 AM EDTFlash Flood WarningRAHCumberland, Harnett14 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston59 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston5 days
Sep 14, 10:13 AM EDTRiver Flood WarningRAHWayne11 days
Sep 14, 10:19 AM EDTSpecial Weather StatementRAHFranklin26 min
Sep 14, 10:46 AM EDTSpecial Weather StatementRAHEdgecombe29 min
Sep 14, 10:49 AM EDTSpecial Weather StatementRAHWake26 min
Sep 14, 10:51 AM EDTRiver Flood WarningRAHAnson, Stanly4 days
Sep 14, 11:18 AM EDTSpecial Weather StatementRAHHalifax27 min
Sep 14, 11:24 AM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 11:59 AM EDTFlash Flood WarningRAHHoke, Moore12 hr
Sep 14, 12:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 12:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min
Sep 14, 12:40 PM EDTTornado WarningRAHEdgecombe35 min
Sep 14, 1:05 PM EDTTornado WarningRAHFranklin, Nash40 min
Sep 14, 1:08 PM EDTFlash Flood WarningRAHSampson11 hr
Sep 14, 1:12 PM EDTFlash Flood WarningRAHEdgecombe, Nash11 hr
Sep 14, 1:28 PM EDTSpecial Weather StatementRAHEdgecombe32 min
Sep 14, 1:45 PM EDTFlash Flood WarningRAHFranklin, Wake11 hr
Sep 14, 1:55 PM EDTSpecial Weather StatementRAHNash35 min
Sep 14, 1:58 PM EDTSpecial Weather StatementRAHWake32 min
Sep 14, 2:32 PM EDTSpecial Weather StatementRAHWake28 min
Sep 14, 3:14 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Richmond, Scotland6 hr
Sep 14, 5:19 PM EDTSpecial Weather StatementRAHGranville, Person26 min
Sep 14, 5:24 PM EDTTornado WarningRAHGranville, Person19 min
Sep 14, 5:31 PM EDTSpecial Weather StatementRAHVance29 min
Sep 14, 5:50 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Granville, Guilford, Halifax, Orange and 4 more4 hr
Sep 14, 6:27 PM EDTSpecial Weather StatementRAHPerson18 min
Sep 14, 6:28 PM EDTFlash Flood Warning EmergencyRAHJohnston, Wayne4 hr
Sep 14, 6:45 PM EDTSpecial Weather StatementRAHDurham60 min
Sep 14, 6:57 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange4 hr
Sep 14, 7:02 PM EDTSpecial Weather StatementRAHForsyth, Guilford43 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.